MAUDE Adverse Event Report: CORDIS CORPORATION SI BRITE TIP 8F 11CM STR; INTRODUCER, CATHETER

CORDIS CORPORATION SI BRITE TIP 8F 11CM STR; INTRODUCER, CATHETER
Model Number 401811M
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17901123 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 8f 11cm brite tip catheter sheath introducer (csi) was attempted to be inserted into blood vessel.However, it was not smooth due to step.Insertion was attempted several times but the distal end got frayed.The brite tip was replaced with another unknown same sized sheath, insertion was done and the procedure was continued.There was no reported patient injury.The device was discarded and will not be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3, h6, and h10.Complaint conclusion: as reported, attempts were made to insert an 8f 11cm brite tip catheter sheath introducer (csi) into a blood vessel.However, it was not smooth "due to step".Insertion was attempted several times, but the distal end got frayed.The brite tip was replaced with another unknown sheath of the same size.Insertion was successful, and the procedure continued.There was no reported patient injury.The product was not returned for analysis.A product history record (phr) review of lot 17901123 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device or images for analysis, the reported customer events ¿catheter sheath introducer (csi)- insertion difficulty¿ and ¿brite tip/distal tip- frayed/split/torn¿ could not be confirmed.Patient specific anatomical features may have contributed to the insertion difficulty and repeated attempts to gain access with the device may have led to the reported frayed condition.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure, and withdraw the csi.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
SI BRITE TIP 8F 11CM STR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15610867
Report Number9616099-2022-06055
Device Sequence Number2761904
Product Code DYB
UDI-Device Identifier10705032000376
UDI-Public(01)10705032000376(17)220930(10)17901123
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number401811M
Device Catalogue Number401811M
Device Lot Number17901123
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2022
Supplement Date Received by Manufacturer10/20/2022
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date10/20/2022
Date Device Manufactured10/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SAME SIZED SHEATH
Patient SexUnknown